Alert archive / New York / Lake Effect Snow Advisories in 2015
Lake Effect Snow Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Jan 1, 2015, 4:00 AM EST for 7 counties in New York. It took effect at Jan 1, 2015, 6:45 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2015, 4:00 AM EST (09:00 UTC)
- In effect from
- Jan 1, 2015, 6:45 AM EST
- Expired
- Jan 2, 2015, 12:50 PM EST
- In force
- 30 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 56 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Dec 31, 11:00 PM EST, 5 hours earlier.
Area forecast discussion, Dec 31, 11:00 PM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1100 PM EST WED DEC 31 2014
.SYNOPSIS...
A BRISK WESTERLY TO SOUTHWESTERLY FLOW OF VERY COLD AIR WILL PRODUCE
LAKE EFFECT SNOW EAST AND NORTHEAST OF THE EASTERN GREAT LAKES
THROUGH FRIDAY...ALONG WITH WIND CHILLS AVERAGING IN THE SINGLE
DIGITS THROUGH THURSDAY NIGHT.
&&
.NEAR TERM /THROUGH THURSDAY/...
THE MAIN FORECAST CONCERN WILL BE LAKE EFFECT SNOW. A SHORTWAVE
MOVING INTO WESTERN NEW YORK LATE THIS EVENING WILL KEY THE MAIN
CHANGE IN WIND CONDITIONS WHICH WILL DETERMINE THE POSITION AND
STRENGTH OF LAKE EFFECT BANDS OVERNIGHT. OTHERWISE THE INGREDIENTS
ARE IN PLACE FOR LAKE EFFECT SNOW WITH SIGNIFICANT LAKE INDUCED
INSTABILITY AND A MODESTLY SHEARED SOUTHWESTERLY FLOW. LAKE
EFFECT SNOW WARNINGS REMAIN IN PLACE NORTHEAST OF BOTH LAKES.
OFF LAKE ERIE...THE SHORTWAVE HAS BEGAN TO INTERACT WITH LAKE
EFFECT BANDS AT 1100 PM...AND IT IS BOTH WEAKENING AND PUSHING THE
BAND TO THE SOUTH. HIGH RESOLUTION GUIDANCE (NMM/HRRR/RGEM/ARW)
CAPTURES THIS WITH SOME GUIDANCE TEMPORARILY WEAKENING THE BAND
DUE TO INCREASED SHEAR BEFORE IT REORGANIZES A BIT LATE TONIGHT.
SOME GUIDANCE PUSHES THE BAND FAR SOUTH INTO CHAUTAUQUA
COUNTY...BUT EXPECT THE WSW 925MB FLOW WILL FUNNEL UP THE
CHAUTAUQUA RIDGE AND KEEP THE SOUTHERNMOST EXTENT OF THE BAND
MAINLY IN SOUTHERN ERIE AND WYOMING COUNTIES. THE BAND WILL
CONTINUE TO WEAKEN AND SHIFT SOUTH THROUGH 300 AM. AFTER
THIS...EXPECT SOME REORGANIZATION AND A SLIGHT NORTHWARD SHIFT TO
NEAR THE SOUTH TOWNS OF WEST SENECA AND ORCHARD PARK BY DAYBREAK.
NEARLY A FOOT OF SNOW HAS ALREADY FALLEN ACROSS GENESEE
COUNTY...WITH LESSER AMOUNTS TOWARD DOWNTOWN BUFFALO. ADDITIONAL
SNOW BETWEEN MIDNIGHT AND DAYBREAK WILL BE MUCH
LIGHTER...GENERALLY 2 TO 4 INCHES ACROSS THE FAR SOUTH TOWNS AND
EXTENDING INTO WYOMING/GENESEE COUNTIES. THE STEADIEST SNOW HAS
ENDED IN ORLEANS COUNTY...AND PROBABLY WILL TAPER OFF IN MONROE
COUNTY SOON. THIS MAY ALLOW THE LAKE EFFECT ADVISORIES TO BE
EXPIRED FOR THESE COUNTIES. THE WEAKENED BAND SHOULD LIFT
NORTHWARD ACROSS DOWNTOWN AND TOWARD NIAGARA FALLS ON THURSDAY MORNING.
SNOW SHOULD BE LESS INTENSE BRINGING ANOTHER 2 TO 4 INCHES
IN MOST PERSISTENT BANDS THURSDAY.
OFF LAKE ONTARIO...RADAR SHOWS AN INTENSE BAND ACROSS AND JUST
NORTH OF WATERTOWN. THIS IS LIKELY TO CONTINUE THROUGH THE EARLY
MORNING HOURS UNTIL THE SHORTWAVE DISRUPTS THIS AND PUSHES IT
SOUTH OF WATERTOWN NEAR THE JEFFERSON/LEWIS COUNTY LINE. WITH MORE
MOISTURE...EXPECT THE LAKE ONTARIO BAND TO HOLD TOGETHER A BIT
BETTER THAN LAKE ERIE...BUT IT STILL WILL BE WEAKENED WITH THE
EXIT OF THE SHORTWAVE. UPSLOPING WILL ALSO HELP ENHANCE SNOWFALL
ACROSS HIGHER TERRAIN INLAND. NIGHTTIME ACCUMULATION OF 8 TO 16
INCHES CAN BE EXPECTED IN THIS BAND IN PORTIONS OF JEFFERSON AND
NORTHERN LEWIS COUNTY. THE BAND WILL WEAKEN ON THURSDAY WITH THE
DRIER AIR BEHIND THE SHORTWAVE...BUT WITH MOISTURE FROM THE OTHER
LAKES SNOW SHOULD CONTINUE THROUGH THE DAY AT A MODERATE TO HEAVY
PACE. ADDITIONAL ACCUMULATION OF 5 TO 10 INCHES CAN BE EXPECTED ON THURSDAY.
OTHERWISE...IT WILL REMAIN VERY COLD FOR ALL AREAS WITH OVERNIGHT
LOWS IN THE TEENS...WHICH COUPLED WITH THE BRISK SW WINDS WILL
BRING SINGLE DIGIT WIND CHILLS EITHER SIDE OF ZERO. HIGHS TOMORROW
WILL RECOVER INTO THE MID AND UPPER 20S...A LITTLE WARMER THAN
TODAY THANKS TO WARMER -10C TO -12C AIR ARRIVING BEHIND THE
WESTERN SHORTWAVE THAT WILL CROSS US LATE TONIGHT.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A DEEP CYCLONIC FLOW WILL REMAIN ACROSS THE REGION THROUGH FRIDAY.
THE CONTINUED VERY COLD FLOW INTO THE REGION WILL ALLOW THE LAKE
SNOWS TO PERSIST OFF BOTH LAKES. THE FOCUS OF THE LAKE EFFECT SNOWS
WILL GRADUALLY SHIFT SOUTH FROM THE BUFFALO/WATERTOWN AREAS
THURSDAY NIGHT BACK TO THE TUG HILL PLATEAU AND THE BUFFALO
SOUTH TOWNS AND WESTERN SOUTHERN TIER FRIDAY AS FLOW VEERS WESTERLY
IN THE WAKE OF THE PASSAGE OF A POTENT SHORTWAVE THURSDAY NIGHT.
INCREASING MOISTURE/SYNOPTIC LIFT ASSOCIATED WITH THIS FEATURE
SHOULD REINVIGORATE THE LAKE BANDS AS THEY DROP SOUTH THURSDAY NIGHT
AND FRIDAY. GIVEN THESE FACTORS...A LAKE EFFECT SNOW WATCH WILL
REMAIN IN EFFECT FOR OSWEGO AS WELL AS CHAUTAUQUA/CATTARAUGUS
COUNTIES.
LAKE EFFECT BANDS WILL CONTINUE TO DRIFT SOUTHWARDS AND WEAKEN
FRIDAY AFTERNOON INTO FRIDAY NIGHT AS FLOW CONTINUES TO VEER AROUND
TO THE NORTH IN RESPONSE TO THE PASSAGE OF A STRONG SOUTHERN STREAM
SHORTWAVE TO OUR SOUTH AND SURFACE HIGH PRESSURE THAT WILL BE
BUILDING IN FROM THE WEST.
THE BROAD HIGH PRESSURE WILL BRING AN END TO THE LAKE EFFECT SNOW AS
DRIER AIR WORKS INTO THE REGION SATURDAY. PRIMARILY DRY CONDITIONS
EXPECTED WITH MODERATING TEMPERATURES. A STEADY WARM AIR ADVECTION
WILL SPREAD OVER THE REGION IN A WEST SOUTHWEST FLOW PATTERN
BRINGING A RETURN TO SOME NORMALCY SATURDAY WITH HIGHS GENERALLY IN
THE MID 20S TO LOWER 30S.
THE LEADING EDGE OF WARM AIR ADVECTION PRECIPITATION MAY BEGIN TO
IMPACT THE REGION BY LATE IN THE DAY SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
INITIALLY THE FOCUS WILL BE ON THE POTENTIAL STORM SATURDAY NIGHT
INTO SUNDAY. 12Z DETERMINISTIC GUIDANCE IS IN REASONABLY GOOD
AGREEMENT ON EVOLUTION OF EJECTING SOUTHWEST CONUS UPPER LOW AND HAS
BEEN FOR A FEW CYCLES NOW. THAT BEING SAID...CONFIDENCE IS STILL NOT
OVERLY HIGH GIVEN THAT THE NORTHERN STREAM WAVE THAT WILL PHASE WITH
THE SOUTHWEST LOW AND PULL IT INTO OUR REGION IS STILL OVER THE DATA
SPARSE GULF OF ALASKA. IN ADDITION...MODELS INDICATE A SURFACE LOW
WILL TRACK JUST TO THE WEST OF AREA AND ANY MINOR DEVIATION FROM
THIS FORECAST TRACK WILL HAVE A CONSIDERABLE INFLUENCE ON FINAL
PRECIPITATION TYPES AND ANY POTENTIAL ICE/SNOW ACCUMULATIONS.
THEREFORE WILL PROVIDE JUST A GENERAL OVERVIEW WITH THE ADDED
THOUGHT THAT FORECAST DETAILS ARE SUBJECT TO CHANGE AS THE NORTHERN
STREAM WAVE IS BETTER SAMPLED BY NOAM UPPER AIR NETWORK.
PRECIPITATION WILL SPREAD NORTHWARD RAPIDLY SATURDAY NIGHT AS SHORT
WAVE ENERGY AND ASSOCIATED SURFACE LOW LIFT OUT OF THE SOUTHERN
PLAINS. STRONG SLUG OF ISENTROPIC ASCENT AND MOISTURE ADVECTION
SHOULD LEAD TO QUICK SATURATION BETWEEN 00Z AND 06Z...IF NOT SOONER.
A VARIETY OF PRECIPITATION TYPES IS EXPECTED WITH THIS EVENT AND THE
EXACT LOCATION/TIMING/DURATION OF ANY WINTRY MIX IS HIGHLY SENSITIVE
TO EXACT SURFACE LOW TRACK AND ASSOCIATED LOW LEVEL THERMAL
PROFILES. PRECIPITATION WILL LIKELY BEGIN AS SNOW...THEN A MIX OF
SNOW...SLEET AND FREEZING RAIN FOR MOST AREAS. A FAIRLY QUICK
CHANGEOVER TO RAIN IS THEN EXPECTED LATER SATURDAY NIGHT/EARLY
SUNDAY...CHANGING BACK TO SNOW DURING THE DAY SUNDAY.
DESPITE THE MENTION OF WINTRY PRECIPITATION DURING THIS TIME
PERIOD...WE THINK THAT THE CHANCES FOR SIGNIFICANT ICE OR SNOWFALL
CURRENTLY APPEARS LOW...AS THE HEAVIEST PRECIPITATION RATES LOOK TO
RESIDE ALONG AND EAST OF THE SURFACE LOW TRACK WHERE TEMPERATURES
WILL BE WARM ENOUGH FOR ALL RAIN. THERE WILL HOWEVER PROBABLY BE
PERIODS OF SNOW AND ICE THAT COULD CAUSE TRAVEL DISRUPTION BOTH
SATURDAY NIGHT AND EARLY SUNDAY.
MUCH COLDER AIR LOOKS TO RETURN BEHIND THIS SYSTEM WITH TEMPERATURES
AGAIN DROPPING MUCH BELOW NORMAL NEXT WEEK. THIS WILL SUPPORT LAKE
EFFECT SNOW OF BOTH LAKES...SOME OF WHICH COULD BE LOCALLY
SIGNIFICANT...DEPENDING HOW THE LOW LEVEL WIND FIELDS SET UP. BUT
MUCH TOO EARLY TO PINPOINT AT THIS TIME.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
OUTSIDE OF LAKE EFFECT BANDS...EXPECT VFR CONDITIONS WITH SCT-
BKN040.
OFF LAKE ERIE...THE NORTHERN EDGE OF A SPLIT LAKE EFFECT BAND WILL
CONTINUE TO DROP SOUTH BETWEEN 03Z AND 06Z. THIS WILL BRING
A PERIOD OF MODERATE TO HEAVY SNOW TO BUF/ROC DURING THIS
TIME...WITH IMPROVING CONDITIONS AFTER THE BAND DROPS SOUTH OF EACH
LOCATION. STEADY SNOW IS LIKELY TO STAY SOUTH OF BUF/IAG/ROC UNTIL
AROUND 09Z WHEN A WEAKER BAND LIFTS NORTH BEHIND THE SHORTWAVE.
THIS SHOULD IMPACT BUF/IAG THURSDAY MORNING...MEANDERING NEAR OR
BETWEEN THE TWO SITES.
OFF LAKE ONTARIO...SPLIT BANDS SHOULD CONTINUE TO IMPACT
ART...WITH FREQUENT PERIODS OF 1/4SM HEAVY SNOW LIKELY THROUGH
AROUND 08Z UNTIL THE SHORTWAVE DISRUPTS THIS SOMEWHAT. LAKE EFFECT
SNOW WILL CONTINUE THROUGH THURSDAY...CONTINUING TO IMPACT THE TERMINAL.
OVERALL...CONFIDENCE IS MODERATE IN LAKE EFFECT TRENDS...WHERE
SUBTLE SHIFTS IN THE BAND MAY CAUSE DRASTICALLY DIFFERENT
CONDITIONS.
OUTLOOK...
THURSDAY NIGHT THROUGH FRIDAY...IFR IN LAKE EFFECT SNOW
EAST/NORTHEAST OF THE LAKES...WITH MVFR/VFR ELSEWHERE.
SATURDAY AND SUNDAY...VFR/MVFR WITH SOME MIXED PRECIPITATION
LIKELY.
MONDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS ACROSS THE
REGION.
&&
.MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN REPLACED BY A GALE WARNING ON THE
LAKES. GALE FORCE WINDS WILL REMAIN POSSIBLE ON THE LAKES THROUGH
THURSDAY NIGHT BEFORE A WEAKENING PRESSURE GRADIENT...AND WARM AIR
ADVECTION BEHIND AN UPPER LEVEL SHORTWAVE WILL ALLOW FOR THE WINDS
TO WEAKEN.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 10 AM EST FRIDAY FOR NYZ010>012-
085.
LAKE EFFECT SNOW WARNING UNTIL 1 AM EST FRIDAY FOR NYZ007-008.
LAKE EFFECT SNOW WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR NYZ006.
LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST THURSDAY FOR NYZ002-
003.
LAKE EFFECT SNOW WATCH FROM THURSDAY EVENING THROUGH LATE
FRIDAY NIGHT FOR NYZ019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR LEZ020.
GALE WARNING UNTIL 10 PM EST THURSDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR
LOZ030.
GALE WARNING UNTIL 10 PM EST THURSDAY FOR LOZ042-062.
GALE WARNING UNTIL 1 AM EST FRIDAY FOR LOZ043>045-063>065.
&&
SYNOPSIS...THOMAS
NEAR TERM...APFFEL
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...APFFEL
MARINE...APFFEL/THOMASHazardous weather outlook, Dec 31, 11:24 PM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1124 PM EST WED DEC 31 2014 NYZ007-008-020430- JEFFERSON-LEWIS- 1124 PM EST WED DEC 31 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-020430- OSWEGO- 1124 PM EST WED DEC 31 2014 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-004-005-013-014-021-020430- NIAGARA-ORLEANS-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY- 1124 PM EST WED DEC 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-020430- MONROE- 1124 PM EST WED DEC 31 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-020430- CHAUTAUQUA-CATTARAUGUS- 1124 PM EST WED DEC 31 2014 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010>012-085-020430- NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- 1124 PM EST WED DEC 31 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-020430- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 1124 PM EST WED DEC 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042-062-020430- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1124 PM EST WED DEC 31 2014 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-020430- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1124 PM EST WED DEC 31 2014 ...GALE WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-020430- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1124 PM EST WED DEC 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Dec 31, 10:05 PM EST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1005 PM EST WED DEC 31 2014
NYZ001>003-010>013-019-020-085-010400-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-LIVINGSTON NY-MONROE
NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
1005 PM EST WED DEC 31 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1000 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED OVER CENTRAL ERIE COUNTY
NORTHEAST THROUGH GENESEE COUNTY AND NORTHERN WYOMING
COUNTY.THE HEAVIEST SNOWFALL IS CURRENTLY OVER EAST CENTRAL ERIE
COUNTY THROUGH MOST OF GENESEE COUNTY AND INTO NORTHERN WYOMING
COUNTY.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
BUFFALO...
AMHERST...
AKRON...
CLARENCE CENTER...
ALDEN...
PEMBROKE AND EAST PEMBROKE...
CORFU...
BATAVIA...
ALABAMA...
OAKFIELD...
ALEXANDER...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 47 AND 58.
* ADDITIONALLY...GUSTY WINDS OF 25 TO 40 MPH AND ACCUMULATING
SNOWFALL WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4269 7906 4271 7899 4273 7898 4278 7886
4284 7887 4285 7889 4294 7892 4300 7903
4333 7782 4299 7763 4250 7909 4257 7914
SJWSpecial weather statement, Dec 31, 10:18 PM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1018 PM EST WED DEC 31 2014
NYZ007-008-010500-
JEFFERSON NY-LEWIS NY-
1018 PM EST WED DEC 31 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1010 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED ACROSS JEFFERSON COUNTY
FROM HENDERSON BAY TO WATERTOWN AND FORT DRUM AND NORTHERN LEWIS
COUNTY NEAR NATURAL BRIDGE AND HARRISVILLE. A SMALLER AREA OF LAKE
EFFECT SNOW OVER SOUTHERN JEFFERSON COUNTY NEAR ADAMS WILL WEAKEN
AND BE ABSORBED BY THE LARGER SNOW BAND.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
ADAMS...
ADAMS CENTER...
WATERTOWN AND BARNES CORNERS...
CALCIUM...
FORT DRUM...
WEST CARTHAGE...
CARTHAGE...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 38 AND 49.
* ADDITIONALLY...GUSTY WINDS OF 20 TO 30 MPH AND ACCUMULATING
SNOWFALL WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4400 7515 4371 7593 4371 7602 4367 7606
4369 7622 4380 7624 4391 7637 4389 7645
4393 7641 4388 7629 4391 7622 4387 7621
4390 7614 4398 7622 4397 7630 4405 7631
4407 7637 4408 7636 4428 7556 4410 7516
HIBBERTSpecial weather statement, Dec 31, 10:55 PM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1055 PM EST WED DEC 31 2014
NYZ002-003-010>013-019-020-085-010445-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-LIVINGSTON NY-MONROE
NY-ORLEANS NY-WYOMING NY-
1055 PM EST WED DEC 31 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1053 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED OVER EAST CENTRAL ERIE
COUNTY NORTHEAST THROUGH GENESEE COUNTY AND NORTHERN
WYOMING COUNTY.THE HEAVIEST SNOWFALL IS CURRENTLY OVER EAST
CENTRAL ERIE COUNTY THROUGH MOST OF GENESEE COUNTY AND INTO
NORTHERN WYOMING COUNTY.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
ALDEN...
PEMBROKE AND EAST PEMBROKE...
CORFU...
BATAVIA...
BYRON...
ATTICA...
ALEXANDER...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 47 AND 58.
* ADDITIONALLY...GUSTY WINDS OF 25 TO 40 MPH AND ACCUMULATING
SNOWFALL WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4269 7906 4271 7899 4273 7898 4278 7886
4284 7887 4285 7889 4293 7892 4294 7891
4329 7781 4292 7762 4250 7909 4257 7914
SJWSpecial weather statement, Jan 1, 12:06 AM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1206 AM EST THU JAN 1 2015
NYZ007-008-010630-
JEFFERSON NY-LEWIS NY-
1206 AM EST THU JAN 1 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1159 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED NEAR TO JUST NORTH OF
WATERTOWN EXTENDING NORTHEAST TO FORT DRUM AND PHILADELPHIA.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
WATERTOWN...
CALCIUM...
FORT DRUM...
WEST CARTHAGE...
CARTHAGE...
* THIS BAND WILL CONTINUE TO PRODUCE HEAVY SNOW THROUGH 130 AM.
AFTER THIS...IT IS EXPECTED TO WEAKEN AND SHIFT SOUTH A BIT DURING
THE EARLY MORNING HOURS.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 41 AND 49.
TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE
DUE TO THE VERY HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND
DEEP SNOW COVER ON ROADWAYS. TRAVEL IS NOT RECOMMENDED.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4375 7622 4391 7636 4388 7645 4393 7641
4388 7629 4391 7622 4387 7621 4390 7614
4394 7615 4398 7622 4395 7627 4396 7630
4405 7631 4407 7638 4410 7636 4431 7563
4410 7516 4405 7516
APFFELSpecial weather statement, Jan 1, 1:42 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 142 AM EST THU JAN 1 2015 NYZ010>012-019-085-010845- NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW... JAMESTOWN...ORCHARD PARK...SPRINGVILLE 142 AM EST THU JAN 1 2015 ...LAKE EFFECT SNOWS REORGANIZING SOUTH OF BUFFALO... A RE INTENSIFYING BAND OF MODERATE TO OCCASIONALLY HEAVY LAKE EFFECT SNOW WILL EXTEND FROM THE LAKE ERIE SHORE BETWEEN BROCTON...DUNKIRK AND HAMBURG NORTHEAST ACROSS THE SOUTH TOWNS TO SOUTHERN GENESEE COUNTY INTO THE WEE HOURS OF THIS NEW YEARS MORNING. SNOWFALL RATES OF AN INCH AN HOUR WILL IMPACT SITES SUCH AS HAMBURG...EAST AURORA...ATTICA AND PAVILION. THIS WILL KEEP MANY ROADS SNOW COVERED AND QUITE SLICK...ESPECIALLY SECONDARY ROADS THAT HAVE NOT BEEN TREATED. THE VISIBILITY WILL ONLY BE A FEW HUNDRED YARDS WITHIN THIS SNOW BAND. RSH
Special weather statement, Jan 1, 1:47 AM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 147 AM EST THU JAN 1 2015 NYZ006>008-010900- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 147 AM EST THU JAN 1 2015 ...ACCUMULATING LAKE SNOWS WILL CONTINUE EAST OF LAKE ONTARIO... A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW EXTENDING FROM THE NORTHERN SLOPES OF THE TUG HILL TO NORTHERN LEWIS COUNTY WILL REMAIN IN PLACE THROUGH THE WEE HOURS OF THIS NEW YEARS MORNING. SNOWFALL RATES OF ONE TO TWO INCHES AN HOUR WILL IMPACT SITES SUCH AS ADAMS...WATERTOWN...CARTHAGE...COPENHAGEN AND INDIAN RIVER. THIS WILL KEEP ROADWAYS IN THE AREA SNOW COVERED AND QUITE SLICK WITH POOR TRAVEL EXPECTED THROUGH DAYBREAK. THE VISIBILITY WILL ONLY BE A FEW HUNDRED YARDS WITHIN THIS BAND OF SNOW. RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 7:06 PM EST | Special Weather Statement | BUF | Erie, Genesee | 54 min |
| Dec 31, 8:16 PM EST | Special Weather Statement | BUF | Erie, Genesee | 44 min |
| Dec 31, 9:03 PM EST | Special Weather Statement | BUF | Jefferson | 87 min |
| Dec 31, 9:04 PM EST | Special Weather Statement | BUF | Erie, Genesee | 56 min |
| Dec 31, 10:05 PM EST | Special Weather Statement | BUF | Erie, Genesee | 55 min |
| Dec 31, 10:18 PM EST | Special Weather Statement | BUF | Jefferson | 102 min |
| Dec 31, 10:55 PM EST | Special Weather Statement | BUF | Erie, Genesee | 50 min |
| Jan 1, 5:18 AM EST | Special Weather Statement | BUF | Erie, Genesee, Wyoming | 87 min |
| Jan 1, 5:22 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 83 min |
| Jan 1, 6:55 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 65 min |
| Jan 1, 8:15 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 90 min |
| Jan 1, 9:37 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 83 min |
| Jan 1, 12:27 PM EST | Special Weather Statement | BUF | Jefferson | 63 min |
| Jan 1, 1:54 PM EST | Special Weather Statement | BUF | Jefferson | 81 min |
| Jan 1, 6:35 PM EST | Special Weather Statement | BUF | Jefferson | 55 min |
Nearby
Lake Effect Snow Advisories in New York, 2015Every lake effect snow advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.